• Previous Article
    Dynamics of a stochastic delayed Harrison-type predation model: Effects of delay and stochastic components
  • MBE Home
  • This Issue
  • Next Article
    Enhancement of chemotherapy using oncolytic virotherapy: Mathematical and optimal control analysis
December 2018, 15(6): 1425-1434. doi: 10.3934/mbe.2018065

Impact of behavioral change on the epidemic characteristics of an epidemic model without vital dynamics

School of Arts and Sciences, Shaanxi University of Science and Technology, Xi'an, Shaanxi 710021, China

* Corresponding author: Jianquan Li

Received  January 14, 2018 Accepted  June 11, 2018 Published  September 2018

Fund Project: The authors were supported by National Natural Science Foundation of China (11371369, 11771259)

The epidemic characteristics of an epidemic model with behavioral change in [V. Capasso, G. Serio, A generalizaition of the Kermack-McKendrick deterministic epidemic model, Math. Bios., 42 (1978), 43-61] are investigated, including the epidemic size, peak and turning point. The conditions on the appearance of the peak state and turning point are represented clearly, and the expressions determining the corresponding time for the peak state and turning point are described explicitly. Moreover, the impact of behavioral change on the characteristics is discussed.

Citation: Jianquan Li, Xiaoqin Wang, Xiaolin Lin. Impact of behavioral change on the epidemic characteristics of an epidemic model without vital dynamics. Mathematical Biosciences & Engineering, 2018, 15 (6) : 1425-1434. doi: 10.3934/mbe.2018065
References:
[1]

F. Brauer, The Kermack-McKendrick epidemic model revisited, Math. Bios., 198 (2005), 119-131. doi: 10.1016/j.mbs.2005.07.006.

[2]

F. Brauer and C. Castillo-Chávez, Mathematical Models in Population Biology and Epidemiology, 2nd edn. Springer, New York, 2001. doi: 10.1007/978-1-4757-3516-1.

[3]

V. Capasso and G. Serio, A generalizaition of the Kermack-McKendrick deterministic epidemic model, Math. Bios., 42 (1978), 43-61. doi: 10.1016/0025-5564(78)90006-8.

[4]

Y. H. Hsieh and C. W. S. Chen, Turning points, reproduction number, and impact of climatological events for multi-wave dengue outbreaks, Trop. Med. Int. Heal., 14 (2009), 628-638. doi: 10.1111/j.1365-3156.2009.02277.x.

[5]

W. O. Kermack and A. G. McKendrick, A contribution to the mathematical theory of epidemics, Proc. R. Soc. Lond. A, 115 (1927), 700-721.

[6]

J. LiY. Li and Y. Yang, Epidemic characteristics of two classic models and the dependence on the initial conditions, Math. Bios. Eng., 13 (2016), 999-1010. doi: 10.3934/mbe.2016027.

[7]

J. Li and Y. Lou, Characteristics of an epidemic outbreak with a large initial infection size, J. Biol. Dyn., 10 (2016), 366-378. doi: 10.1080/17513758.2016.1205223.

[8]

J. Ma and D. J. D. Earn, Generality of the final size formula for an epidemic of a newly invading infectious disease, Bull. Math. Biol., 68 (2006), 679-702. doi: 10.1007/s11538-005-9047-7.

[9]

Z. Ma and J. Li, Dynamical Modeling and Analysis of Epidemics, Singapore, 2009. doi: 10.1142/9789812797506.

[10]

J. C. Miller, A note on the derivation of epidemic final sizes, Bull. Math. Biol., 74 (2012), 2125-2141. doi: 10.1007/s11538-012-9749-6.

[11]

F. ZhangJ. Li and J. Li, Epidemic characteristics of two classic SIS models with disease-induced death, J. Theoret. Biol., 424 (2017), 73-83. doi: 10.1016/j.jtbi.2017.04.029.

show all references

References:
[1]

F. Brauer, The Kermack-McKendrick epidemic model revisited, Math. Bios., 198 (2005), 119-131. doi: 10.1016/j.mbs.2005.07.006.

[2]

F. Brauer and C. Castillo-Chávez, Mathematical Models in Population Biology and Epidemiology, 2nd edn. Springer, New York, 2001. doi: 10.1007/978-1-4757-3516-1.

[3]

V. Capasso and G. Serio, A generalizaition of the Kermack-McKendrick deterministic epidemic model, Math. Bios., 42 (1978), 43-61. doi: 10.1016/0025-5564(78)90006-8.

[4]

Y. H. Hsieh and C. W. S. Chen, Turning points, reproduction number, and impact of climatological events for multi-wave dengue outbreaks, Trop. Med. Int. Heal., 14 (2009), 628-638. doi: 10.1111/j.1365-3156.2009.02277.x.

[5]

W. O. Kermack and A. G. McKendrick, A contribution to the mathematical theory of epidemics, Proc. R. Soc. Lond. A, 115 (1927), 700-721.

[6]

J. LiY. Li and Y. Yang, Epidemic characteristics of two classic models and the dependence on the initial conditions, Math. Bios. Eng., 13 (2016), 999-1010. doi: 10.3934/mbe.2016027.

[7]

J. Li and Y. Lou, Characteristics of an epidemic outbreak with a large initial infection size, J. Biol. Dyn., 10 (2016), 366-378. doi: 10.1080/17513758.2016.1205223.

[8]

J. Ma and D. J. D. Earn, Generality of the final size formula for an epidemic of a newly invading infectious disease, Bull. Math. Biol., 68 (2006), 679-702. doi: 10.1007/s11538-005-9047-7.

[9]

Z. Ma and J. Li, Dynamical Modeling and Analysis of Epidemics, Singapore, 2009. doi: 10.1142/9789812797506.

[10]

J. C. Miller, A note on the derivation of epidemic final sizes, Bull. Math. Biol., 74 (2012), 2125-2141. doi: 10.1007/s11538-012-9749-6.

[11]

F. ZhangJ. Li and J. Li, Epidemic characteristics of two classic SIS models with disease-induced death, J. Theoret. Biol., 424 (2017), 73-83. doi: 10.1016/j.jtbi.2017.04.029.

Figure 1.  The case that both the peak and the turning point can appear
Figure 2.  The case that there is the peak and no turning point
Figure 3.  The case that both the peak and the turning point can not appear
[1]

Julien Arino, Fred Brauer, P. van den Driessche, James Watmough, Jianhong Wu. A final size relation for epidemic models. Mathematical Biosciences & Engineering, 2007, 4 (2) : 159-175. doi: 10.3934/mbe.2007.4.159

[2]

Z. Feng. Final and peak epidemic sizes for SEIR models with quarantine and isolation. Mathematical Biosciences & Engineering, 2007, 4 (4) : 675-686. doi: 10.3934/mbe.2007.4.675

[3]

Jianquan Li, Zhien Ma. Stability analysis for SIS epidemic models with vaccination and constant population size. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 635-642. doi: 10.3934/dcdsb.2004.4.635

[4]

Luis F. Gordillo, Stephen A. Marion, Priscilla E. Greenwood. The effect of patterns of infectiousness on epidemic size. Mathematical Biosciences & Engineering, 2008, 5 (3) : 429-435. doi: 10.3934/mbe.2008.5.429

[5]

E. Almaraz, A. Gómez-Corral. On SIR-models with Markov-modulated events: Length of an outbreak, total size of the epidemic and number of secondary infections. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2153-2176. doi: 10.3934/dcdsb.2018229

[6]

Fred Brauer. Some simple epidemic models. Mathematical Biosciences & Engineering, 2006, 3 (1) : 1-15. doi: 10.3934/mbe.2006.3.1

[7]

Fred Brauer, Zhilan Feng, Carlos Castillo-Chávez. Discrete epidemic models. Mathematical Biosciences & Engineering, 2010, 7 (1) : 1-15. doi: 10.3934/mbe.2010.7.1

[8]

Ellina Grigorieva, Evgenii Khailov, Andrei Korobeinikov. Optimal control for an epidemic in populations of varying size. Conference Publications, 2015, 2015 (special) : 549-561. doi: 10.3934/proc.2015.0549

[9]

Alex Capaldi, Samuel Behrend, Benjamin Berman, Jason Smith, Justin Wright, Alun L. Lloyd. Parameter estimation and uncertainty quantification for an epidemic model. Mathematical Biosciences & Engineering, 2012, 9 (3) : 553-576. doi: 10.3934/mbe.2012.9.553

[10]

James M. Hyman, Jia Li. Differential susceptibility and infectivity epidemic models. Mathematical Biosciences & Engineering, 2006, 3 (1) : 89-100. doi: 10.3934/mbe.2006.3.89

[11]

Qingming Gou, Wendi Wang. Global stability of two epidemic models. Discrete & Continuous Dynamical Systems - B, 2007, 8 (2) : 333-345. doi: 10.3934/dcdsb.2007.8.333

[12]

Linda J. S. Allen, P. van den Driessche. Stochastic epidemic models with a backward bifurcation. Mathematical Biosciences & Engineering, 2006, 3 (3) : 445-458. doi: 10.3934/mbe.2006.3.445

[13]

Wendi Wang. Epidemic models with nonlinear infection forces. Mathematical Biosciences & Engineering, 2006, 3 (1) : 267-279. doi: 10.3934/mbe.2006.3.267

[14]

Zhen Jin, Guiquan Sun, Huaiping Zhu. Epidemic models for complex networks with demographics. Mathematical Biosciences & Engineering, 2014, 11 (6) : 1295-1317. doi: 10.3934/mbe.2014.11.1295

[15]

Yanan Zhao, Daqing Jiang, Xuerong Mao, Alison Gray. The threshold of a stochastic SIRS epidemic model in a population with varying size. Discrete & Continuous Dynamical Systems - B, 2015, 20 (4) : 1277-1295. doi: 10.3934/dcdsb.2015.20.1277

[16]

W. E. Fitzgibbon, M.E. Parrott, Glenn Webb. Diffusive epidemic models with spatial and age dependent heterogeneity. Discrete & Continuous Dynamical Systems - A, 1995, 1 (1) : 35-57. doi: 10.3934/dcds.1995.1.35

[17]

Fang Li, Nung Kwan Yip. Long time behavior of some epidemic models. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 867-881. doi: 10.3934/dcdsb.2011.16.867

[18]

Dirk Stiefs, Ezio Venturino, Ulrike Feudel. Evidence of chaos in eco-epidemic models. Mathematical Biosciences & Engineering, 2009, 6 (4) : 855-871. doi: 10.3934/mbe.2009.6.855

[19]

Junling Ma, Zhien Ma. Epidemic threshold conditions for seasonally forced SEIR models. Mathematical Biosciences & Engineering, 2006, 3 (1) : 161-172. doi: 10.3934/mbe.2006.3.161

[20]

Yoichi Enatsu, Yukihiko Nakata, Yoshiaki Muroya. Global stability for a class of discrete SIR epidemic models. Mathematical Biosciences & Engineering, 2010, 7 (2) : 347-361. doi: 10.3934/mbe.2010.7.347

2017 Impact Factor: 1.23

Article outline

Figures and Tables

[Back to Top]